Thank you for your reply.
I will speak to someone tomorrow. I have to find out if I am able to start my next cycle first as my blood results aren’t good .
I don’t want to go on oral chemotherapy,cape seemed to be the only alternative.
So sorry to hear you're struggling with the size of the tablets. I'm on Cape as well and there is such a lot to take, I almost dread finishing my meals because I know I have to swallow the damn things.
I think you should ring your chemo unit and get some advice - I'm not 100% sure if you should be dissolving the tablets in water as I am sure I read somewhere that certain medications have a special coating to prevent damaging your stomach as you digest them. Tell your Oncologist as soon as you can or ask your chemo unit or breast care nurse to talk to the Onc for you and ask for alternatives. Don't feel you have to keep suffering with them if you are struggling, there surely have to be some alternatives.
Hope you are able to get something sorted, sending you hugs xxx
I found this thread on Cape as I am struggling with taking all the tablets.
I have had just one cycle in which I dreaded taking them. 5 tablets in the morning and another 5 in the evening. 3 tablets are huge! 2 small.
I tried dissolving them in warm water as advised but was almost sick due to the vile taste!
I was due to start cycle 2 on Christmas Day but have now been deferred twice as anaemia, low white cells and low platelets. Feeling lousy to say the least.
Have bone mets everywhere and now experiencing difficulty swallowing food.
Feeling a bit desperate now.
Can anyone help with advice please.
Oh Didi, my heart goes out to you. I can’t even swallow a piriton-sized tablet with water, even if they are specially coated. When I needed antibiotics, I nearly had a relapse at the hospital when they presented me with the pill and so they ordered in the liquid form they use with children! I find I can take a lot of tablets with chewed banana but I’ve also found an excellent pill cutter online and I’ve bought a packet of the smallest, clear capsules and some small funnels to dispense the content of extra-large capsules Into manageable proportions. It means a lot of tablet swallowing throughout my meals but I get there!
Do tell the nurse (who will probably fetch the doctor) to discuss the safest way to make this new drug manageable for you. You won’t be the only patient who’s had this problem. You just have to be careful about how the medication is created because some are specially designed to protect your intestines and those can’t be broken into pieces. Medical guidance is essential here.
All the best on Thursday x
Thank you for replying.good to hear they aren’t giant sized but still not relishing trying to take them.So glad you have been ok on them so far.Take care D
Tablets are bigger than Piriton ( about 1cm x .5 similar to paracetamol) but can be dissolved in water If you struggle with tablets, it takes about 15 minutes to dissolve them an you need to make sure no one else uses the glass at any point 200ml of water . Hope that help reassure you. I’m only on my second cycle but been fine so far.
Hi anyone on Capecitabine tablets who could measure sizes of them(assuming they come in different strengths) for me.I have terrible fear and difficultly with swallowing pills.Anything bigger than a piriton tablet terrifies me!I have to start on Capecitabine on Thursday.After 3 and a half years stable with secondary liver and bone mets my liver tumours started to grow.Started Paclitaxel chemo 3 weeks ago.on second weekly dose I had a bad reaction to it.this week even with taking many meds in days before I reacted again badly so they won’t let me continue with it.I haven’t had anything explained about this new treatment just given a leaflet of possible side effects.Anyones experiences on it would be very helpful to me.I read people can stay on it a long time.Does this mean people work when on it ,go out ,live a relatively normal life or do you have to isolate yourself all the time.All seems very scary to me at the minute .Many thanks for any help.Didi.